MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30CTAV
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a video assisted thoracic surgery, during transection of the superior pulmonary vein, it was reported that there was an incomplete staple line and it bled after 2 firings.They needed to use clips to control blood loss.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.Visual inspection of the returned product noted that the reloads were fully fired.Microscopic evaluation noted that one reload (reload a) had damage to the cutting edge of the knife blade.The second reload (reload b) showed no visual abnormalities.Functionally, the reloads were loaded into a post market vigilance instrument, the interlocks were overridden, and the reloads were cycled without hesitation or binding.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the damaged knife blade may occur when an obstacle has been incorporated in the jaws during application.The information booklet which accompanies each product shipment cautions the user; ensure that no obstructions (such as clips) are incorporated in the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8461955
Report Number1219930-2019-01916
Device Sequence Number14174942
Product Code GDW
UDI-Device Identifier10884521186101
UDI-Public10884521186101
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberEGIA30CTAV
Device Catalogue NumberEGIA30CTAV
Device Lot NumberN8M0255KY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;